MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BIT T15, AO FITTING; PLATE, FIXATION, BONE

STRYKER GMBH SCREWDRIVER BIT T15, AO FITTING; PLATE, FIXATION, BONE
Model Number 705015
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during an axsos proximal humerus case, the screwdriver bit which is attached to the torque limiting adaptor was used to insert the screw by hand.Prior to achieving 2.5nm torque, the tip of the screwdriver broke off.It was reported that the broken tip remained inside the screw-head.It was reported that the screw was left in the patient.
 
Additional Manufacturer Narrative
The reported event that screwdriver bit t15, ao fitting was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by to much applied mechanical force during screw insertion.The device inspection revealed the following: the returned screwdriver bit is indeed completely broken off.The close up of the fracture surface show some cracks (see attached image documentation) whereas the high applied forces led to a strain hardening / embrittlement of the material which finally resulted in the breakage.The root cause of the failure was repeated powerful dynamically overload during use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
SCREWDRIVER BIT T15, AO FITTING
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7481055
Report Number0008031020-2018-00337
Device Sequence Number13860553
Product Code HRS
UDI-Device Identifier07613327091649
UDI-Public(01)07613327091649
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number705015
Device Catalogue Number705015
Device Lot NumberK046F74
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2018
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;